MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 82-8804PL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The certas valve was not returned for evaluation therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.The possible root cause for the valve setting has changed could be due to magnetic fields, as noted in the ifu: common magnets greater that 80 gauss, such as household magnets , loudspeaker magnets, and language lab headphone magnets, may affect the valve setting when placed close to the valve.
 
Event or Problem Description
A facility reported a certas valve was implanted on (b)(6) 2018 and imaging on (b)(6) 2020 demonstrated mild ventricular enlargement.Follow-up imaging on (b)(6) 2021 demonstrated; significant interval increase noted in ventricular enlargement.This imaging prompted an xray which demonstrated the valve setting had changed from 2 to 6.To date, all the patients visits related to hydrocephalus have been at one facility where they did not change the patients setting.The facility reported this would suggest that the setting change was not planned.The product has not been explanted and the valve was not replaced.The patient remains clinically stable.On (b)(6) 2021, the valve was dialed down from 6 (incorrect setting) to 4 with a plan to dial down from 4 to 2 (appropriate setting) in 4-6 weeks.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
MDR Report Key11779376
Report Number3013886523-2021-00194
Device Sequence Number3832082
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public(01)10886704079040(17)230131(10)184612
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number82-8804PL
Device Catalogue Number828804PL
Device Lot NumberS184612
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR